Acne

#1
Hi guys, here is a question from a mate of mine,

I am considering joining the regs at some point, but i suffer from acne. I am currently on medication for it and it has improved majorly, but im very nervous about applying with my skin like this. Basically the question is, how many people in the army suffer from acne? Is it common? Will i be humiliated?


Thanks
 
#2
Do you mean you are spotty or have full blown, pus dripping scabby headed ACNE?

I think you need to ask about the degree of humiliation :D
 
#4
gunnerfalkey said:
Well my mate is spotty, but he does not look like Merlin German. I would simply call it spotty not acne, but there you go.
Just don't use your muckers razor thats in their locker layout for a quick pre-inspection shave - He will probably kill you in your sleep.


Good luck!

W-60
 

Command_doh

LE
Book Reviewer
#5
I have huge boils on my arse. Big red ones. Would you like to see them?

Seriously though, doesn't this come under the same category as the question about severe ecezema? In that if you are taking meication for it, it has to be assessed first and may prevent you joining until it is deemed controllable? Is it pubescent and growth related acne, or accute acne? Why not phone up a general enquiry line and ask to speak to an MO about it? There must be something about this online too, surely.
 
#6
gunnerfalkey said:
Hi guys, here is a question from a mate of mine,

I am considering joining the regs at some point, but i suffer from acne. I am currently on medication for it and it has improved majorly, but im very nervous about applying with my skin like this. Basically the question is, how many people in the army suffer from acne? Is it common? Will i be humiliated?


Thanks
Your mate yet you ask the question as the first person you spot ridden virgin.
 
#7
Oh those were the days... I don't envy you mate but the p1ss taking got so funny my spots cleared up...

Get stuck in and STO PICKING THEM FCUKERS!

:D
 
#8
No steroids. No not me it is for a friend, honest :)



He is on antibiotics for it and some cream i think the doctor gave him, can't remember the name but it was white and creamy.
 
#10
gunnerfalkey said:
No steroids. No not me it is for a friend, honest :)



He is on antibiotics for it and some cream i think the doctor gave him, can't remember the name but it was white and creamy.
Assuming this isn't a wah:

If he joins up, the improvement in exercise and diet (Even under PAYD) will probably sort him out.

In the meantime, eat non-processed foods, get lots of exercise and try having sex with girls. (Consenting sex that is!)

Should sort the hormones out!

Seriously, the exercise in particular will make a huge difference going by my experience back in prehistoric time - that said the sex was better! :D
 
#12
EX_STAB said:
gunnerfalkey said:
No steroids. No not me it is for a friend, honest :)



He is on antibiotics for it and some cream i think the doctor gave him, can't remember the name but it was white and creamy.
Assuming this isn't a wah:

If he joins up, the improvement in exercise and diet (Even under PAYD) will probably sort him out.
ARRSE advice never fails to amaze me! Pharmasutical companies have wasted years and millions of pounds researching how to try and cure acne when all they had to realise is that a fry up in the cook house and a few star jumps would do the trick!
 
#14
Couple of points:-

1. Diet and acne are NOT related.
2. Acne is caused by bacteria, commonly Propionibacterium acnes which we all have in varying degrees.
3. I'm no expert but I don't think treatment with antibiotics and cream would stop your mate joining on medical grounds.
4. Treatment for severe acne or acne that does not respond to other treatments can include medicines called retinoids. The side effects of these can be serious (liver dysfunction, skin photosensitivity). I postponed taking these as it would prevented my mobilisation on Op Telic in 2003.
5. The best way for your mate to find out what the deal is is to start the application process and see how it goes.
 
#17
The one problem your "friend" may encounter in basic is the camouflage and concealment test ... in that he might be easy to spot.
 

Similar threads

Latest Threads